Alert archive / Oklahoma / Special Weather Statements in 2023
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 19, 2023, 7:48 PM CDT for Pushmataha County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2023, 7:48 PM CDT (00:48 UTC)
- Expired
- May 19, 2023, 8:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.75 in
- Wind
- 40
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 147 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892
WWUS84 KTSA 200048
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
748 PM CDT Fri May 19 2023
OKZ049-073-200145-
Pittsburg OK-Pushmataha OK-
748 PM CDT Fri May 19 2023
...Strong thunderstorms will impact portions of northwestern
Pushmataha and south central Pittsburg Counties through 845 PM CDT...
At 748 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northwest of Daisy to 10 miles southeast
of Blanco. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Clayton... Kosoma...
Clayton Lake State Park... Dunbar...
Stanley... Eubanks...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3447 9578 3450 9578 3451 9577 3451 9567
3459 9567 3460 9587 3471 9561 3452 9522
3433 9561
TIME...MOT...LOC 0048Z 306DEG 21KT 3459 9578 3465 9564
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 6:34 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 19, 6:34 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 634 PM CDT Fri May 19 2023 ...New AVIATION... .SHORT TERM... (Tonight) Issued at 233 PM CDT Fri May 19 2023 The main forecast concern for this package is the near term severe weather threat, largely focused across parts of far southeast Oklahoma. Thunderstorm development is currently tied to an outflow boundary from the morning thunderstorm complex stretched across southeast Oklahoma. Local mesoanalysis indicates CAPE values in excess of 2000 J/kg across much of southeast Oklahoma, with instability continuing to climb through the afternoon. This instability along with sufficient deep layer shear will continue to support organized thunderstorms into the evening. Additional development could also occur in advance of a strong cold front currently entering areas north of I-44. This front will continue to surge southward this afternoon and evening, with its passage signaling the end of any severe threat. Showers may linger after the frontal passage, however, even this should diminish from northwest to southeast by daybreak. && .LONG TERM... (Saturday through Friday) Issued at 233 PM CDT Fri May 19 2023 Surface high pressure will push into the area for the weekend on the heels of tonight's cold frontal passage, leading to a seasonably cool and dry couple of days that may extend into Monday as well. A more active pattern will develop for the middle to latter part of next week, with daily shower and thunderstorm chances but limited severe weather potential. An expanding ridge across the Southern and Central Plains in the lee of the Rockies will place northwest flow across much of eastern Oklahoma and western Arkansas. Initially, the showers and thunderstorms will be focused across western parts of the forecast area, with a shift eastward along with the ridge expansion toward the middle of week. Things will refocus back westward late in the week as an upper level storm system approaches the Northern and Central Plains toward the next weekend. Temperatures for the latter part of next week should reach above normal levels areawide. && .AVIATION... (00Z TAFS) Issued at 630 PM CDT Fri May 19 2023 Flying conditions are widely varied across eastern Oklahoma and western Arkansas this evening. Mainly MVFR to IFR conditions are expected later this evening before conditions improve area-wide Saturday morning. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22 LONG TERM....22 AVIATION...10
Hazardous weather outlook, May 19, 5:13 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 513 PM CDT Fri May 19 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 513 PM CDT Fri May 19 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Mainly Near and South of Interstate 40. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... A few severe thunderstorms will continue through early this evening to the south of a cold front that is moving across the area at this time. Large hail will be the biggest threat, with a lesser threat of damaging winds. The severe weather threat will end by shortly after sunset once the cold front exits the area. Gusty north winds following the passage of the front will gradually diminish overnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...High Wind Potential. SUNDAY...No Hazards. MONDAY through THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Quiet weather is expected across the entire area through the weekend. Chances of thunderstorms will return next week, especially toward the middle part of the week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 19, 6:21 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Fri May 19 2023
ARZ029-192345-
Sebastian AR-
621 PM CDT Fri May 19 2023
...A strong thunderstorm will impact portions of central Sebastian
County through 645 PM CDT...
At 620 PM CDT, Doppler radar indicated a strong thunderstorm over
Excelsior, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fort Smith... Greenwood...
Hackett... Bonanza...
Bloomer... Excelsior...
Burnville... Jenny Lind...
Crossroads... Witcherville...
Dayton... Rye Hill...
Milltown...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Arkansas.
&&
LAT...LON 3514 9412 3514 9414 3511 9414 3511 9444
3529 9443 3530 9411
TIME...MOT...LOC 2320Z 272DEG 30KT 3520 9435
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 19, 7:13 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
713 PM CDT Fri May 19 2023
ARZ029-200045-
Sebastian AR-
713 PM CDT Fri May 19 2023
...A strong thunderstorm will impact portions of southwestern
Sebastian County through 745 PM CDT...
At 713 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northeast of Hartford, moving southeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Mansfield... Hartford...
Huntington... Midland...
Patterson... Arkola...
Crossroads... Witcherville...
Dayton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Arkansas...and southeastern Oklahoma.
&&
LAT...LON 3509 9419 3508 9420 3508 9422 3506 9425
3506 9423 3497 9424 3495 9429 3496 9433
3495 9434 3496 9437 3494 9439 3494 9441
3496 9445 3501 9444 3516 9429 3510 9416
3509 9416
TIME...MOT...LOC 0013Z 301DEG 39KT 3505 9433
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 19, 7:16 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
716 PM CDT Fri May 19 2023
OKZ073-200100-
Pittsburg OK-
716 PM CDT Fri May 19 2023
...Strong thunderstorms will impact portions of southwestern
Pittsburg County through 800 PM CDT...
At 716 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles west of Kiowa to 3 miles northwest of
Blanco. Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Kiowa... Savanna...
Ashland... Blanco...
Pittsburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3468 9588 3468 9606 3477 9608 3486 9571
3462 9551 3460 9551 3459 9588
TIME...MOT...LOC 0016Z 336DEG 13KT 3474 9597 3477 9583
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, May 19, 7:32 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
732 PM CDT FRI MAY 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 2 SSW CROSSROADS 35.09N 94.21W
05/19/2023 SEBASTIAN AR AMATEUR RADIO
TREE DOWN OVER ROAD.
&&
RJSLocal storm report, May 19, 7:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT FRI MAY 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG DAYTON 35.12N 94.22W
05/19/2023 SEBASTIAN AR AMATEUR RADIO
SEVERAL TREES DOWN IN DAYTON AREA.
&&
RJSSpecial weather statement, May 19, 7:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
748 PM CDT Fri May 19 2023
OKZ049-073-200145-
Pittsburg OK-Pushmataha OK-
748 PM CDT Fri May 19 2023
...Strong thunderstorms will impact portions of northwestern
Pushmataha and south central Pittsburg Counties through 845 PM CDT...
At 748 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northwest of Daisy to 10 miles southeast
of Blanco. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Clayton... Kosoma...
Clayton Lake State Park... Dunbar...
Stanley... Eubanks...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3447 9578 3450 9578 3451 9577 3451 9567
3459 9567 3460 9587 3471 9561 3452 9522
3433 9561
TIME...MOT...LOC 0048Z 306DEG 21KT 3459 9578 3465 9564
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:16 PM CDT | Special Weather Statement | TSA | Pittsburg | 44 min |
| May 19, 7:13 PM CDT | Special Weather Statement | TSA | Sebastian | 32 min |
Nearby
Special Weather Statements in Oklahoma, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.